MAUDE Adverse Event Report: DEPUY MITEK IDEAL SUTGRASPER 30 DEG *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK IDEAL SUTGRASPER 30 DEG *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 251721
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the suture device was being used with a second suture grasper device.The mfr number for the 2nd report is mfr:1221934-2018-54875.Device manufacture date is unknown.The device lot number is unknown.(b)(4)-incomplete as the lot number was not available.If information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported via email from a sales representative, who received a doctor¿s forum email thread reporting issues with ideal 30 degree and 60 degree suture passers.Eight doctors were on the email thread.The reported problem was that the suture passer was stripping when pulling out sutures in the sliding, not grasping, position.This complaint is being opened to document a complaint event reported from one of the eight doctors.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure or if a spare device was available.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown but was noted to have occurred in 2018.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the complaint device was discarded and not available for evaluation.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.We cannot discern a root cause for the reported failure mode, a non-conformance has been opened to further investigate this issue and determine the root cause for the failure.At this point in time, no corrective action is required, and no further action is warranted.However, should any new information be provided in future, this file will be re-opened, and a thorough investigation will be performed.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).If information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7951192
Report Number1221934-2018-54873
Device Sequence Number1531070
Product Code NBH
UDI-Device Identifier10886705012299
UDI-Public10886705012299
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
E370777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number251721
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1